Alert archive / Nebraska / Frost Advisories in 2019

Frost Advisory 2, NWS North Platte, NE

May 18, 20197 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 18, 2019, 2:45 PM MDT for 7 counties in Nebraska. It took effect at May 19, 2019, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 18, 2019, 2:45 PM MDT (20:45 UTC)
In effect from
May 19, 2019, 2:00 AM MDT
Expired
May 19, 2019, 7:24 AM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-169 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS73 KLBF 182045
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
345 PM CDT Sat May 18 2019

...Frost Possible Tonight...

NEZ004-022>024-035-056-094-190445-
/O.NEW.KLBF.FR.Y.0002.190519T0800Z-190519T1400Z/
Sheridan-Garden-Grant-Hooker-Arthur-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Arthur, Chappell, Big Springs, Cody, Eli, 
Merriman, and Kilgore
345 PM CDT Sat May 18 2019 /245 PM MDT Sat May 18 2019/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SUNDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 9 AM CDT
/8 AM MDT/ Sunday. 

* TEMPERATURE...Between 32 and 35 degrees. 

* IMPACTS...Sensitive vegetation that is susceptible frost and 
  freezing temperatures should be covered or brought inside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Taylor
1 follow-up statement
733 
WWUS73 KLBF 191324
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
824 AM CDT Sun May 19 2019

NEZ004-022>024-035-056-094-191430-
/O.CAN.KLBF.FR.Y.0002.000000T0000Z-190519T1400Z/
Sheridan-Garden-Grant-Hooker-Arthur-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Arthur, Chappell, Big Springs, Cody, Eli, 
Merriman, and Kilgore
824 AM CDT Sun May 19 2019 /724 AM MDT Sun May 19 2019/

...FROST ADVISORY IS CANCELLED...

The National Weather Service in North Platte has cancelled the
Frost Advisory.

Cloudy skies and a breezy northwest wind have ended the threat 
for frost. 

$$

Roberg

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 18, 2:24 PM MDT, 21 minutes earlier.

Area forecast discussion, May 18, 2:24 PM MDT, 21 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
324 PM CDT Sat May 18 2019

.SHORT TERM...(This evening through Sunday night)
Issued at 302 PM CDT Sat May 18 2019

Surface high pressure will nose southeast through Montana toward
the area tonight. Northwest winds will remain up some through the
night, as well as mostly cloudy skies. Despite the winds and
mostly cloudy skies, lows will drop into the lower 30s across
portions of northwest and western Nebraska. Have opted to issue a
frost advisory to call attention to the near freezing
temperatures. Not sure how much frost we will actually get though
with some wind and cloud cover. A few rain or snow showers will
also be possible across northwest Nebraska on the southern side of
an upper low centered across the Northern Plains.

Scattered showers will remain possible across northern Nebraska
Sunday. Otherwise it will be very chilly by May standards with
highs only in the mid to upper 40s across northern Nebraska, with
mid 50s southwest portions of the state. North to northwest winds
will also increase to about 15 to 20 mph with gusts over 25 mph on
the backside of a surface low tracking through Iowa.

Sunday night the deep upper trough begins to approach from the
west. Showers should start to increase after midnight as lift
overspreads the region.

.LONG TERM...(Monday through Saturday)
Issued at 302 PM CDT Sat May 18 2019

An upper level low over the intermountain west will track east
across the area, bringing precipitation chances back into the
forecast as early as Sunday night. Precipitation is expected to peak
Monday afternoon and continue through Tuesday afternoon. There could
be enough cold air in place very early Monday morning across the
northwest Sandhills for the rain to mix with snow. At this time
accumulations, if any at all, are expected to be light as surface
temperatures should remain warm. Storm total accumulations have
trended down slightly, however the entire area is looking at 3 day
totals between 1.50" to 2.50". The greatest rainfall amounts
currently will be over portions of northwestern Nebraska while the
lowest amounts will be across southwestern Nebraska. Models have
been in pretty good agreement on the timing and location of this
system and indicate that the system will push through the area on
Tuesday. As the system exits, we will see a brief break in
precipitation Wednesday before periodic chances for storms return on
Thursday and Friday as another negatively tiled trough moves through
the region. The models are in disagreement about the storms for late
in the week so will just leave PoPs as a chance at this time.

The rain and cloud cover will keep temperatures on Monday and
Tuesday around 20 to 30 degrees below normal. By midweek we will see
a gradual warming trend with temperatures returning to seasonable
values by Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 112 PM CDT Sat May 18 2019

MVFR ceilings will continue this afternoon across northern
Nebraska and lower to IFR tonight. Otherwise expect mainly VFR for
areas farther south along I-80 and across southwest Nebraska.
Northwest winds will prevail through Sunday, with gusts occasional
over 25 kt. A few rain showers are possible at times.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/
Sunday for NEZ004-022>024-035-056-094.

&&

SHORT TERM...Taylor
LONG TERM...Thorne
AVIATION...Taylor
Hazardous weather outlook, May 18, 10:46 AM MDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1146 AM CDT Sat May 18 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-191700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1146 AM CDT Sat May 18 2019 /1046 AM MDT Sat May 18 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Heavy rainfall is possible Monday through Wednesday, with most
locations seeing greater than one inch of rain, and some
locations exceeding two inches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

In the hours before

Local storm report, May 18, 11:09 AM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1209 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             1 NE MOOREFIELD         40.70N 100.39W
05/17/2019  M2.50 INCH       LINCOLN            NE   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA PICTURE

&&

THORNE
Local storm report, May 18, 11:19 AM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1219 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             8 ENE MOOREFIELD        40.73N 100.26W
05/17/2019  M2.50 INCH       LINCOLN            NE   STORM CHASER

            LOCATION OF THE REPORT WAS LATITUDE 40.700 AND LONGITUDE
            -100.261 OR ABOUT 8 MILES EAST NORTHEAST OF MOOREFIELD.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:00 PM MDTSpecial Weather StatementLBFDeuel45 min
May 17, 6:04 PM MDTTornado Warning Tornado observedConsiderable damage threatLBFFrontier, Lincoln41 min
May 17, 6:14 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry31 min
May 17, 6:28 PM MDTSpecial Weather StatementLBFLincoln, Logan47 min
May 17, 6:31 PM MDTSpecial Weather StatementLBFArthur44 min
May 17, 6:40 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas50 min
May 17, 6:42 PM MDTSpecial Weather StatementLBFThomas33 min
May 17, 6:47 PM MDTSevere Thunderstorm WarningLBFCherry28 min
May 17, 6:49 PM MDTSpecial Weather StatementLBFKeya Paha41 min
May 17, 7:12 PM MDTSpecial Weather StatementLBFHooker33 min
May 17, 7:15 PM MDTTornado Warning Tornado observedLBFCuster45 min
May 17, 7:16 PM MDTSpecial Weather StatementLBFMcPherson, Thomas29 min
May 17, 7:28 PM MDTSpecial Weather StatementLBFBrown32 min
May 17, 7:31 PM MDTSpecial Weather StatementLBFLincoln29 min
May 17, 7:37 PM MDTSpecial Weather StatementLBFKeya Paha23 min
May 17, 7:39 PM MDTSpecial Weather StatementLBFHooker36 min
May 17, 7:49 PM MDTSpecial Weather StatementLBFBrown41 min
May 17, 7:56 PM MDTSpecial Weather StatementLBFLincoln, Logan34 min
May 17, 7:59 PM MDTSevere Thunderstorm WarningLBFLogan, Thomas31 min
May 17, 8:00 PM MDTSevere Thunderstorm WarningLBFCuster45 min
May 17, 8:13 PM MDTSevere Thunderstorm WarningLBFLincoln32 min
May 17, 8:17 PM MDTSpecial Weather StatementLBFThomas28 min
May 17, 8:19 PM MDTSpecial Weather StatementLBFKeya Paha26 min
May 17, 8:26 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan34 min
May 17, 8:31 PM MDTSpecial Weather StatementLBFLogan29 min
May 17, 8:38 PM MDTSpecial Weather StatementLBFValley52 min
May 17, 8:40 PM MDTSpecial Weather StatementLBFKeya Paha35 min
May 17, 8:44 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln31 min
May 17, 8:53 PM MDTSpecial Weather StatementLBFLoup52 min
May 17, 9:00 PM MDTSpecial Weather StatementLBFFrontier15 min
May 17, 9:08 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup52 min
May 17, 9:15 PM MDTSevere Thunderstorm WarningLBFHolt, Loup, Rock45 min
May 17, 9:26 PM MDTSpecial Weather StatementLBFDawson34 min
May 17, 9:30 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler45 min
May 17, 9:52 PM MDTSpecial Weather StatementLBFHolt38 min
May 17, 9:58 PM MDTSevere Thunderstorm WarningLBFCuster32 min
May 17, 10:11 PM MDTSpecial Weather StatementLBFBoyd49 min
May 17, 10:16 PM MDTSpecial Weather StatementLBFWheeler44 min
May 17, 10:29 PM MDTSpecial Weather StatementLBFValley46 min
May 17, 11:12 PM MDTSpecial Weather StatementLBFWheeler63 min
May 18, 12:14 AM MDTSpecial Weather StatementLBFWheeler46 min

Nearby

Frost Advisories in Nebraska, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.